MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/BURRHOLE RESV.4/24; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/BURRHOLE RESV.4/24; HYDROCEPHALUS MANAGEMENT
Model Number FV298T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition).We received the valve inserted in an unknown liquid.Result: first we performed a visual inspection with the paedigav.The investigation revealed that the valve has except for scratches none no deformations or other abnormalities.In the further course of the investigation, we tested the permeability of the paedigav.The test results that the valve was not penetrable.Given the fact that during the treatment with shunts the following complications may arise: infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage, we decided to dismantle the valve.Inside the valve we found slight deposits of protein, however we found very strong deposits in the nozzle the inlet side.Perhaps the deposits could have influenced the function in the past.There is no failure detectable with this paedigav at the time of delivery.No further actions required.
 
Event or Problem Description
According to the complainant a paedigav was blocked postoperatively.The patient was implanted on an unspecified date.About 9 years later, it appeared to have blockage.The flow was seen slightly but almost blocked.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.Height: 125 cm.

Brand Name
PAEDIGAV SYSTEM W/BURRHOLE RESV.4/24
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12892813
Report Number3004721439-2021-00759
Device Sequence Number1491890
Product Code JXG
UDI-Device Identifier04041906116330
UDI-Public4041906116330
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV298T
Device Catalogue NumberFV298T
Device Lot Number20006989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexUnknown
Patient Weight23 KG